Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 1, NWS Memphis, TN

February 17, 2021Decatur County, Hardin County, Tennessee

NWS Memphis, TN issued this river flood advisory at Feb 17, 2021, 4:55 PM CST for Decatur County, Hardin County, Tennessee. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Feb 17, 2021, 4:55 PM CST (22:55 UTC)
Expired
Feb 17, 2021, 7:45 PM CST
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Decatur County, TN, Hardin County, TN

The radar

The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Savannah (SAVT1).

Action stage
365 ft
Minor stage
370 ft
Moderate stage
375 ft
Major stage
388 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

409 
WGUS84 KMEG 172255
FLSMEG

Flood Advisory
National Weather Service Memphis TN
455 PM CST Wed Feb 17 2021

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Tennessee...

  Tennessee River at Savannah

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-071-180145-
/O.NEW.KMEG.FL.Y.0001.210217T2255Z-210218T0145Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
455 PM CST Wed Feb 17 2021

The National Weather Service in Memphis has issued a

* Flood Advisory for
  the Tennessee River at Savannah.
* From this afternoon to this evening.
* At 4:15 PM CST Wednesday the stage was 362.2 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise around flood stage at 370 
  feet late Sunday evening and remain near flood stage into early 
  next week.
* Impact...At 370.0 feet, Coffee Landing Road is flooding just north 
  of Beason Creek and toward Box Elder Drive. Campsites just north 
  of the mouth of Beason Creek are flooding. Box Elder Drive is 
  flooded. Access to sites along Bargeview Lane is cut off. Diamond 
  Island Drive is flooded at Mud Creek just west of Gammill Slough 
  Road. West end of Cross Pond Road is flooding. Slough just east of 
  Wilkenson Ferry Drive across the river from Satillo is beginning 
  to flood.


&&

LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
      3501 8823 3501 8838

$$

BELLES

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 17, 3:29 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 17, 3:29 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
329 PM CST Wed Feb 17 2021

.DISCUSSION...
Almost to the midpoint of the midweek snow/sleet/freezing rain
event - the Midsouth's third major winter storm event over the
past seven days. KNQA radar CC product had indicated precipitation
becoming more uniformly snow by early afternoon, but occasional
pockets of slower CC values correlated with ground reports of
sleet over north MS. This will continue to be the case through
the remainder of the afternoon.

As far as forecasted snow+sleet and ice accumulations, only minor
adjustments have been made from this morning's forecast. As we
pass midnight, a midlevel dry slot will arrive, eroding moisture
in the dendritic growth zone (roughly -12 to -18C layer). The
possible exception will be northeast MS, rain, sleet and freezing
rain will continue. Where the midlevels dry, the net result will
be decreasing snow rates. Lower level clouds will remain, but with
the absence of snow feeder clouds above, some patchy light
freezing drizzle may mix with flurries overnight.

As we settle into the base a 500mb trof Thursday night, surface
high pressure will approach from the west. Skies should at least
partially clear, especially west of the MS River. With a robust
snow pack in place, temps should plummet, particularly over east
AR and the MO boot heel. Single digit lows will be possible in
these areas, with just enough wind in the mixed Arctic air to drop
wind chills below zero. A Wind Chill Advisory will likely be
needed for a portion of the Midsouth Thursday night.

The surface will settle in over the Midsouth Friday, with sunny
skies near or just above freezing temps and almost no wind. With
the cold ground and compacted snow, sleet and ice, melting on
secondary roads may not as quick as we'd like. Saturday will bring
milder temps and more wind, as southerly return flow develops on
the backside of the retreating surface pressure ridge.

The warming trend will continue on Sunday, ahead of an open
upper level trof diving southeast from the central plains. An
accompanying Pacific (not Arctic!) cold front will shift winds to
light westerly on Monday, but temps early Monday morning be cold
enough for a rain/snow mix. Temps Monday afternoon should warm to
well above freezing, about 7 to 10 degrees warmer than Sunday.

Fair weather and nowhere-to-go-but-up temperatures for the early
to mid part of next week. With snow pack likely gone and upper
ridging in place, midweek temperatures may top out a couple
degrees above normal.

One final note...the first day of meteorological spring is only
12 days away.

PWB

&&

.AVIATION...
18Z TAF cycle

Low clouds will remain over the Mid-South for much of the forecast
period. Precipitation mainly in the form of snow has begun to move
into the region with a wintry mix expected mainly over north
Mississippi. Precipitation will diminish some overnight before
ending Thursday morning. Winds will be mainly from the northeast
at 5 to 10 knots this afternoon then become northerly on Thursday.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Storm Warning until 6 PM CST Thursday for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...Winter Storm Warning until 6 PM CST Thursday for Dunklin-
     Pemiscot.

MS...Winter Storm Warning until 6 PM CST Thursday for Alcorn-Benton
     MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
     MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Winter Storm Warning until 6 PM CST Thursday for Benton TN-
     Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
     Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Feb 17, 4:41 AM CST, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
441 AM CST Wed Feb 17 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-181245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
441 AM CST Wed Feb 17 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A Winter Storm Warning has been issued for the entire Mid-South.
The next round of significant winter weather will spread across
the Mid-South Today into Tonight. Additional significant
accumulations of snow, sleet, and freezing rain are likely.
Hazardous travel conditions will continue.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Winter Storm Warning has been issued for the entire Mid-South.
Significant winter weather will continue into Thursday across the
Mid-South. Additional accumulations of snow, sleet, and freezing
rain are likely. Hazardous travel conditions will continue.

Wind chill readings will fall into the single digits northern
sections of the Mid-South on Friday and Saturday mornings. Below
zero wind chills are possible across northern areas Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of winter precipitation to the National
Weather Service in Memphis.

SJM

In the hours before

Local storm report, Feb 17, 12:17 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CST WED FEB 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY SNOW       SENATH                  36.13N  90.16W
02/17/2021  E1.0 INCH        DUNKLIN            MO   SOCIAL MEDIA

&&

CJC

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.